MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SL FOLEY SWIVEL SILICONE 25BX; FOLEY STATLOCK

C.R. BARD, INC. (COVINGTON) -1018233 SL FOLEY SWIVEL SILICONE 25BX; FOLEY STATLOCK
Model Number FOL0101
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the statlock snaps were not staying snapped as well as they had before, and at least 6 to 7 were affected.Usually they last between one and three weeks, but for the past month or so, customers have had to change them every 2-3 days and had to change them twice yesterday.
 
Additional Manufacturer Narrative
The reported issue could be inconclusive as no sample was returned for evaluation.A potential root cause for this failure could be ¿inappropriate snap fit¿.It was unknown whether the device had met specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indications for use: the statlock® device is a stabilization device for compatible catheters.Contraindications: known tape or adhesive allergies.Warnings and precautions: 1.Do not use the statlock® device where loss of adherence could occur, such as with a confused patient, diaphoretic or non-adherent skin, or when the access device is not monitored daily.2.Observe universal blood and body fluid precautions and infection control procedures, during application and removal of the statlock® device.3.Minimize catheter manipulation during application and removal of the statlock® device.4.Daily maintenance: a.The statlock® device should be assessed daily and changed when clinically indicated, at least every seven days.B.If pad becomes soiled, wash with soap/water, saline or hydrogen peroxide.Do not use alcohol or prepackaged bathing systems, which could lead to early lifting.C.If showering/bathing, cover with plastic wrap or waterproof dressing.D.Conduct skin assessment prior to application and repeat daily per facility protocol.E.Use clinical judgment on the removal of the statlock® stabilization device if the patient experiences any fluid shifts that may interfere with skin integrity.Prep 1.Place foley catheter into retainer.Directional arrow should point towards catheter tip, and balloon inflation arm should be next to the clamp hinge.2.Close lid, being careful to avoid pinching the catheter.3.Identify securement site by laying the device retainer on the front of the thigh, leaving 1 inch of catheter slack between insertion site and the statlock® device retainer.4.After placing the statlock® stabilization device off to the side, cleanse and degrease the securement site with alcohol per hospital policy.Let skin dry.5.Apply skin protectant, in direction of hair growth, to area larger than securement site.Allow to dry completely (10-15 seconds).6.Using permanent marker, write initials and date of application on the statlock® device anchor pad.Note: always secure catheter into the statlock® device retainer before applying adhesive pad on skin.Place and peel 7.Align the statlock® stabilization device over securement site leaving 1 inch of catheter slack.Make sure leg is fully extended.8.While holding the retainer to keep the pad in place, peel away paper backing, one side at a time and place tension-free on skin.Removal technique disengage 1.Open retainer by pressing release button with thumb, then lift to open.2.Remove foley catheter from the statlock® device.Dissolve 3.Wipe the edge of the pad using at least 5-6 alcohol pads until a corner lifts.Then continue to stroke undersurface of pad with alcohol to dissolve adhesive pad away from skin.Do not pull or force pad to remove." the device was not returned.
 
Event or Problem Description

Brand Name
SL FOLEY SWIVEL SILICONE 25BX
Common Device Name
FOLEY STATLOCK
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15827410
Report Number1018233-2022-08836
Device Sequence Number17641917
Product Code EYJ
UDI-Device Identifier00801741076091
UDI-Public(01)00801741076091
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/28/2025
Device Model NumberFOL0101
Device Catalogue NumberFOL0101
Device Lot NumberJUGT3541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown